Kansas, 2013Drought in Kansas, January 1 to 31, 2013
January 1 to 31, 2013 · NWS ICT · 26 events in 26 counties and zones
A prolonged period of dry weather continued the drought conditions across most of Kansas during the month of January. An unusually dry period from May through November kept an extreme drought (D3) going for most of Southern Kansas.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of dry weather continued the drought conditions across most of Kansas during the month of January. An unusually dry period from May through November kept an extreme drought (D3) going for most of Southern Kansas. Portions of Central Kansas continued to stay very dry, with exceptional drought (D4) conditions for most of the month of January. Most areas saw little if any rainfall during the month, which led to the drought actually getting worse across South Central Kansas during the beginning of January.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Dec 31, 11:33 PM CST, 27 minutes earlier.
Area forecast discussion, Dec 31, 11:33 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1133 PM CST MON DEC 31 2012
.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS: LIGHT WINTRY PRECIPITATION WITH IFR OVERNIGHT INTO
TUESDAY MORNING.
AREAS OF LIGHT SNOW SHOULD PERSIST ACROSS CENTRAL KS OVERNIGHT
WITHIN MID-LEVEL BAROCLINIC ZONE. FLURRIES OR LIGHT FREEZING
DRIZZLE WILL IMPACT THE SOUTH INCLUDING ICT AND CNU. CONDITIONS
SHOULD IMPROVE NW-SE MIDDAY INTO THE PM HOURS TUESDAY AS
SUBSIDENCE SETS IN.
JMC
&&
.PREV DISCUSSION... /ISSUED 945 PM CST MON DEC 31 2012/
UPDATE...
TRIMMED OFF THE SOUTHWEST/WESTERN COUNTIES OUT OF THE WINTER
WEATHER ADVISORY. THE WIDESPREAD ACCUMULATING SNOW HAS PUSHED
NORTHEAST OUT OF THOSE AREAS. KEPT THE ADVISORY GOING IN EAST
CENTRAL KS WHERE LIGHT ACCUMULATIONS ARE STILL POSSIBLE FOR A FEW
MORE HOURS. PATCHY LIGHT FREEZING DRIZZLE POSSIBLE IN THE SOUTH.
JMC
PREV DISCUSSION... /ISSUED 551 PM CST MON DEC 31 2012/
AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS: WINTRY PRECIPITATION AND IFR TONIGHT INTO TUESDAY MORNING.
AREAS OF LIGHT SNOW WILL CONTINUE OVER CENTRAL AND SOUTH CENTRAL
KANSAS THIS EVENING AND OVERNIGHT...WITH LIGHT DRIZZLE/FREEZING
DRIZZLE AND FOG POSSIBLE IN THE SOUTHEAST (CNU AND MAYBE ICT)
GIVEN DRIER MID-LEVELS. IFR WILL BE PREVALENT AREAWIDE INTO
TUESDAY MORNING. FLURRIES OR VERY LIGHT SNOW COULD AFFECT PORTIONS
OF AREA TUESDAY MORNING BUT NOT CONFIDENT ENOUGH TO MENTION ATTM.
CEILINGS/VISIBILITIES SHOULD LIFT/IMPROVE TUESDAY AFTERNOON.
JMC
PREV DISCUSSION... /ISSUED 339 PM CST MON DEC 31 2012/
DISCUSSION...
CURRENT STORM SYSTEM CONTINUES TO MOVE THROUGH THE AREA CURRENTLY.
THE FREEZING LINE EXTENDS FROM KINGMAN TO NEWTON TO EMPORIA. THIS
LINE SHOULD GRADUALLY MOVE SOUTH THIS EVENING...SO THAT ANY
PRECIPITATION THAT FALLS WILL BE FREEZING OR FROZEN.
WATER VAPOR IMAGERY SHOWING A DEFICIT OF CLOUD ICE SOUTH OF AN
ANTHONY TO WICHITA TO ABOUT 25 MILES SOUTH OF EMPORIA
LINE...EXTENDING INTO NORTHERN OKLAHOMA. OVER THE PAST HOUR...CLOUD
ICE HAS EXPANDED SOUTH ACROSS THE FORECAST AREA. THIS MEANS THAT
PRECIPITATION IS TRANSITIONING FROM DRIZZLE /IN THE AREA WHERE NO
CLOUD ICE EXISTS/ TO SNOW /WHERE IT DOES/. THIS IS ALSO EVIDENT ON
THE 88D DUAL-POL DATA. THIS WILL NECESSITATE AN ADJUSTMENT ON THE
PRECIPITATION CHANCES AND SNOW AMOUNTS.
ADDITIONALLY...THE 31.12Z MODELS PRODUCE A SECONDARY AREA OF 300-500
MB Q-VECTOR CONVERGENCE. THIS FORCING WILL PROLONG THE
PRECIPITATION OVER THE FORECAST AREA LONGER THAN PREVIOUSLY
ANTICIPATED. WILL MAKE THESE ADJUSTMENTS.
AMOUNTS ACROSS CENTRAL KANSAS ARE MOSTLY IN THE 2 TO 4 INCH RANGE.
WITH THE ADDED FORCING AREA MOVING THROUGH CENTRAL KANSAS
TONIGHT...THEY COULD ADD ANOTHER INCH OR TWO TO THE TOTALS. SOUTH
OF THAT AREA WHERE THE DRIZZLE IS ONGOING...SURFACE TEMPERATURES
SHOULD DROP BELOW FREEZING BEFORE 00Z. THUS...ANY DRIZZLE FALLING
WILL BE FREEZING.
THE SYSTEM SHOULD END ACROSS THE AREA ON TUESDAY MORNING. THE
AMOUNT OF SNOW WILL AFFECT TEMPERATURES ACROSS THE AREA. THIS IS A
LARGE AREA OF UNCERTAINTY FOR LOWS TUESDAY NIGHT. RIGHT NOW WILL
CONTINUE FORECAST OF LOWS AROUND 10 UP IN CENTRAL KANSAS AND UPPER
TEENS IN SOUTHEAST KANSAS.
HIGH PRESSURE MOVES INTO THE REGION TUESDAY NIGHT. COLD FRONTS WILL
PASS THROUGH THE REGION AGAIN WEDNESDAY NIGHT AND SATURDAY. LOW
LEVEL FLOW WILL KEEP DRY AIR IN PLACE OVER THE REGION...SO DO NOT
EXPECT ANY PRECIPITATION AT THIS TIME. TEMPERATURES NEAR NORMAL
THROUGH THE PERIOD.
ONE THING OF NOTE...LOOKING AT THE GFS ENSEMBLE DATA SUGGESTS A COLD
AND PERHAPS ACTIVE MIDDLE PART OF THE MONTH.
COOK
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 21 29 15 37 / 70 20 0 0
HUTCHINSON 19 27 14 35 / 90 20 0 0
NEWTON 19 27 15 34 / 90 20 0 0
ELDORADO 21 29 15 36 / 90 20 0 0
WINFIELD-KWLD 24 31 17 39 / 40 20 0 0
RUSSELL 15 25 9 33 / 90 20 0 0
GREAT BEND 16 26 11 33 / 70 20 0 0
SALINA 17 26 11 34 / 100 20 0 0
MCPHERSON 18 27 13 34 / 100 20 0 0
COFFEYVILLE 26 32 18 40 / 20 10 0 0
CHANUTE 23 30 16 38 / 50 10 0 0
IOLA 22 29 15 37 / 60 10 0 0
PARSONS-KPPF 25 31 16 39 / 20 10 0 0
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR KSZ049-
051>053-070>072.
&&
Hazardous weather outlook, Dec 31, 9:48 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CST MON DEC 31 2012
KSZ032-033-047>053-067>072-082-083-091>096-098>100-020400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
948 PM CST MON DEC 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
AREAS OF LIGHT SNOW WILL AFFECT PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS OVERNIGHT. A HALF INCH TO 1 INCH OF ADDITIONAL
ACCUMULATION IS POSSIBLE IN EAST CENTRAL KANSAS...WITH NO
ADDITIONAL ACCUMULATION EXPECTED ELSEWHERE.
PATCHY LIGHT FREEZING DRIZZLE WILL BE POSSIBLE IN SOUTH CENTRAL
AND SOUTHEAST KANSAS OVERNIGHT.
PLEASE REFER TO THE LATEST WINTER WEATHER ADVISORY FOR ADDITIONAL
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF LIGHT SNOW OR FLURRIES IN CENTRAL AND
SOUTH CENTRAL KANSAS TUESDAY MORNING. NO ACCUMULATION IS EXPECTED.
WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN ZERO AND MINUS 5 FOR
PARTS OF CENTRAL KANSAS TUESDAY NIGHT AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Dec 31, 6:29 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM SNOW 3 ENE SALINA 38.84N 97.57W
12/31/2012 M4.1 INCH SALINE KS TRAINED SPOTTER
TRAINED SPOTTER MEASURED A STORM TOTAL OF 4.1 INCHES WITH
2.1 INCHES OCCURRING FROM 12 PM TO 520 PM.
&&
VJPLocal storm report, Dec 31, 8:24 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM SNOW 6 SSE WESTFALL 38.86N 97.96W
12/31/2012 E1.0 INCH ELLSWORTH KS TRAINED SPOTTER
ONE INCH OF SNOW ON GROUND. MODERATE SNOW FALLING AT
OBSERVATION.
0807 AM SNOW 3 E EAST WICHITA 37.68N 97.20W
12/31/2012 E0.2 INCH SEDGWICK KS TRAINED SPOTTER
QUARTER INCH OF SNOW ON GROUND WITH VISIBILITY AT 1/4
MILES.
0815 AM SNOW WICHITA MID CONTINENT A 37.66N 97.44W
12/31/2012 M0.9 INCH SEDGWICK KS OFFICIAL NWS OBS
SNOW 0.9 INCHES ON GROUND.
0827 AM SNOW BLUFF CITY 37.08N 97.88W
12/31/2012 E0.3 INCH HARPER KS CO-OP OBSERVER
ESTIMATED THREE TENTHS OF AN INCH OF SNOW.
0827 AM SNOW 3 W WICHITA 37.69N 97.40W
12/31/2012 E0.3 INCH SEDGWICK KS PUBLIC
ESTIMATED THREE TENTHS OF AN INCH OF SNOW.
0847 AM SNOW WICHITA 37.69N 97.34W
12/31/2012 E0.5 INCH SEDGWICK KS PUBLIC
ESTIMATED HALF INCH OF SNOW IN DOWNTOWN WICHITA.
0847 AM SNOW 6 WSW GLENDALE 38.86N 97.96W
12/31/2012 E2.0 INCH ELLSWORTH KS TRAINED SPOTTER
SNOW ACCUMULATED ON ROADWAYS AND CARS ARE BEGINNING TO
SLIDE OFF OF THE HIGHWAY.
0908 AM SNOW WICHITA MID CONTINENT A 37.66N 97.44W
12/31/2012 M1.2 INCH SEDGWICK KS OFFICIAL NWS OBS
SNOW AMOUNTS 1.2 INCHES ON GROUND.
0922 AM SNOW 9 WNW WICHITA 37.74N 97.49W
12/31/2012 E1.0 INCH SEDGWICK KS PUBLIC
ESTIMATED ONE INCH OF SNOW.
0925 AM SNOW BENTON 37.79N 97.11W
12/31/2012 E1.0 INCH BUTLER KS PUBLIC
ESTIMATED ONE INCH OF SNOW.
0925 AM SNOW WICHITA 37.69N 97.34W
12/31/2012 E1.0 INCH SEDGWICK KS PUBLIC
ESTIMATED ONE INCH OF SNOW IN DOWNTOWN WICHITA.
0943 AM SNOW LINDSBORG 38.57N 97.67W
12/31/2012 M1.2 INCH MCPHERSON KS EMERGENCY MNGR
SNOW DEPTH 1.25 INCHES SO FAR. REPORTING LARGER SIZED
SNOW FLAKES AT THIS TIME.
1003 AM SNOW MORAN 37.92N 95.17W
12/31/2012 E1.6 INCH ALLEN KS CO-OP OBSERVER
ESTIMATED ONE AND SIX TENTHS INCHES OF SNOW.
1100 AM SNOW BURDEN 37.31N 96.75W
12/31/2012 M0.8 INCH COWLEY KS EMERGENCY MNGR
SNOWFALL 3/4 INCH.
1208 PM SNOW RUSSELL 38.89N 98.85W
12/31/2012 E3.0 INCH RUSSELL KS LAW ENFORCEMENT
OFFICER ESTIMATED THREE INCHES IN SEVERAL LOCATIONS
ACROSS THE COUNTY.
0218 PM SNOW RUSSELL 38.89N 98.85W
12/31/2012 E4.0 INCH RUSSELL KS LAW ENFORCEMENT
ESTIMATED IN RUSSELL.
0218 PM SNOW LINCOLN 39.04N 98.15W
12/31/2012 E2.0 INCH LINCOLN KS LAW ENFORCEMENT
ESTIMATES ACROSS THE COUNTY RANGED FROM 1 TO 2 INCHES.
0219 PM SNOW CHANUTE 37.67N 95.46W
12/31/2012 E2.0 INCH NEOSHO KS LAW ENFORCEMENT
ESTIMATED SNOW DEPTH. SNOW WAS MELTING QUICKLY.
0219 PM SNOW MCPHERSON 38.37N 97.66W
12/31/2012 E0.5 INCH MCPHERSON KS LAW ENFORCEMENT
ESTIMATED SNOW DEPTH OF ONE HALF INCH.
0219 PM SNOW LINDSBORG 38.57N 97.67W
12/31/2012 E2.0 INCH MCPHERSON KS LAW ENFORCEMENT
ESTIMATED SNOW DEPTH OF 2 INCHES.
0219 PM SNOW LYONS 38.35N 98.20W
12/31/2012 E1.0 INCH RICE KS LAW ENFORCEMENT
ESTIMATED SNOW DEPTH OF ONE INCH.
0219 PM SNOW IOLA 37.93N 95.40W
12/31/2012 E1.0 INCH ALLEN KS LAW ENFORCEMENT
ESTIMATED SNOW DEPTH OF ONE INCH.
0219 PM SNOW GREAT BEND 38.36N 98.81W
12/31/2012 E2.0 INCH BARTON KS LAW ENFORCEMENT
ESTIMATES OF 1 TO 2 INCHES ACROSS THE COUNTY. GREAT BEND
WAS AT ONE INCH.
0219 PM SNOW ELLSWORTH 38.74N 98.23W
12/31/2012 E2.5 INCH ELLSWORTH KS LAW ENFORCEMENT
ESTIMATES IN ELLSWORTH WERE BETWEEN 2 AND 2.5 INCHES.
0219 PM SNOW MARION 38.35N 97.02W
12/31/2012 E1.0 INCH MARION KS LAW ENFORCEMENT
ESTIMATED IN THE CITY OF MARION.
0219 PM SNOW COTTONWOOD FALLS 38.37N 96.54W
12/31/2012 E1.0 INCH CHASE KS LAW ENFORCEMENT
ESTIMATED AT ONE INCH.
0219 PM SNOW SALINA 38.82N 97.62W
12/31/2012 E2.0 INCH SALINE KS LAW ENFORCEMENT
SNOW ESTIMATES FROM ACROSS THE COUNTY WERE AROUND 2
INCHES.
0219 PM SNOW HUTCHINSON 38.07N 97.91W
12/31/2012 E1.0 INCH RENO KS LAW ENFORCEMENT
ESTIMATED DEPTH WAS ONE INCH. SNOW IS MELTING QUICKLY.
0228 PM SNOW 3 ENE SALINA 38.83N 97.57W
12/31/2012 E2.0 INCH SALINE KS TRAINED SPOTTER
ESTIMATED SNOW DEPTH OF 2 INCHES.
0230 PM SNOW 1 NE RUSSELL 38.90N 98.84W
12/31/2012 E4.5 INCH RUSSELL KS TRAINED SPOTTER
ESTIMATED SNOW DEPTH OF 4.5 INCHES.
0353 PM SNOW STERLING 38.21N 98.21W
12/31/2012 M0.8 INCH RICE KS TRAINED SPOTTER
0445 PM SNOW SEDGWICK 37.92N 97.43W
12/31/2012 E1.0 INCH HARVEY KS TRAINED SPOTTER
STORM TOTAL SNOWFALL AND SNOW DEPTH WERE BOTH 1 INCH.
0455 PM SNOW 6 SSE WESTFALL 38.86N 97.96W
12/31/2012 E4.0 INCH ELLSWORTH KS TRAINED SPOTTER
0520 PM SNOW GREAT BEND 38.36N 98.81W
12/31/2012 M4.3 INCH BARTON KS EMERGENCY MNGR
BARTON COUNTY EMERGENCY MANAGER MEASURED AN AVERAGE OF
4.3 INCHES OF SNOW WITHIN THE CITY LIMITS OF GREAT BEND.
ADDITIONALLY SHE REPORTED ROADS ARE SNOW PACKED AND ICY
THROUGHOUT THE COUNTY. POTENTIALLY HIGHER AMOUNTS OF SNOW
WERE RELAYED FROM THE ROAD AND BRIDGE DIRECTOR TO HAVE
OCCURRED SOUTHWEST CORNER OF BARTON COUNTY.
0521 PM SNOW 3 ENE SALINA 38.84N 97.57W
12/31/2012 M4.1 INCH SALINE KS TRAINED SPOTTER
TRAINED SPOTTER MEASURED A STORM TOTAL OF 4.1 INCHES WITH
2.1 INCHES OCCURRING FROM 12 PM TO 520 PM.
0533 PM SNOW BENTON 37.79N 97.11W
12/31/2012 E0.5 INCH BUTLER KS TRAINED SPOTTER
ROADS WERE INDICATED TO HAVE SLUSHY SNOW ON THEM.
&&
VJPDrought, Harvey
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Harvey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. This is the ninth consecutive month of below normal precipitation for South Central Kansas.
Drought, Butler
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Butler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. This is the ninth consecutive month of below normal precipitation for South Central Kansas.
Drought, Marion
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. This is the ninth consecutive month of below normal precipitation for South Central Kansas.
Drought, Chase
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.302, -96.594 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. This is the nineth consecutive month of below normal precipitation for Central Kansas.
Drought, McPherson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. This is the ninth consecutive month of below normal precipitation for Central Kansas.
Drought, Rice
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Rice forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. This is the ninth consecutive month of below normal precipitation for Central Kansas.
Drought, Ellsworth
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Ellsworth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. This is the ninth consecutive month of below normal precipitation for Central Kansas.
Drought, Saline
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. Some welcome rainfall did occur in the middle of the month which led to precipitation for the month near normal.
Drought, Lincoln
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. This is the ninth consecutive month of below normal precipitation for Central Kansas.
Drought, Sedgwick
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. Wichita Mid Continent Airport recorded some welcome rainfall during the middle of the month, with precipitation falling 0.26 inches below normal for the month. This is the ninth consecutive month of below normal precipitation for South Central Kansas.
Drought, Kingman
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kingman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of January across South Central Kansas. Some welcome rainfall did occur during the middle of the month, leading to rainfall amounts a little below normal.
Drought, Reno
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Reno forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of January across South Central Kansas. Some welcome rainfall did occur during the middle of the month, leading to rainfall amounts a little below normal.
Drought, Harper
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of January across South Central Kansas. Some welcome rainfall did occur during the middle of the month, leading to rainfall amounts a little below normal.
Drought, Barton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Barton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of January across Central Kansas. Some welcome rainfall did occur during the middle of the month, leading to rainfall amounts a little below normal.
Drought, Russell
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of January across South Central Kansas. Some welcome rainfall did occur during the middle of the month, leading to rainfall amounts a little below normal.
Drought, Greenwood
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Greenwood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.878, -96.233 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. This is the ninth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Elk
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Elk forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.454, -96.244 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. This is the ninth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Woodson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Woodson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.887, -95.740 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. Some welcome rainfall occurred towards the end of the month, leading to the first above normal precipitation month in almost eight months.
Drought, Wilson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -95.743 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. Some welcome rainfall occurred towards the end of the month, leading to the first above normal precipitation month in almost eight months.
Drought, Neosho
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Neosho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -95.307 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. Chanute Regional Airport picked up almost 2 inches of rainfall towards the end of the month, leading to the first above normal precipitation month in almost eight months.
Drought, Labette
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Labette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.191, -95.298 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. Some welcome rainfall occurred towards the end of the month, leading to the first above normal precipitation month in almost eight months.
Drought, Allen
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Allen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.886, -95.301 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Southeast Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. Some welcome rainfall occurred towards the end of the month, which led to the first above normal precipitation month in eight months.
Drought, Montgomery
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.193, -95.743 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Southeast Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. The drought intensified during the end of the month to an exceptional drought (D4), as little if any rainfall occurred during the month. This is the ninth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Chautauqua
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Chautauqua forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.150, -96.245 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Southeast Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. The drought intensified during the end of the month to an exceptional drought (D4), as little if any rainfall occurred during the month. This is the ninth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Cowley
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Cowley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. The drought intensified during the end of the month to an exceptional drought (D4), as little if any rainfall occurred during the month. This is the ninth consecutive month of below normal precipitation for South Central Kansas.
Drought, Sumner
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.237, -97.477 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of January. This was a continuation of a drought that started in late May and continued through the month of December and into January. The drought intensified during the end of the month to an exceptional drought (D4), as little if any rainfall occurred during the month. This is the ninth consecutive month of below normal precipitation for South Central Kansas.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, January 1 to 31, 2013$391 million · 20 events
- Drought in Oklahoma, January 1 to 31, 2013$79 million · 3 events
- Drought in Texas, January 1 to 31, 2013$20 million · 24 events
- Dense Fog in Oklahoma, January 1, 20131 death · 1 event
- High Surf in Puerto Rico, January 1 to 4, 20131 death · 1 event
- Sneakerwave in California, January 1, 20131 death · 1 event
- Drought in Texas, January 1 to 31, 2013$119,000 · 43 events
- Drought in Oklahoma, January 1 to 31, 201348 events
- Drought in New Mexico, January 1 to 31, 201339 events
- Drought in Nebraska, January 1 to 31, 201331 events
- Drought in Nebraska, January 1 to 31, 201330 events
- Drought in Missouri, January 1 to 31, 201329 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429872, 429873, 429874, 429875, 429876, 429877, 429878, 429879, 429880, 429881, 429882, 429883, 429884, 429885, 429886, 429929, 429932, 429936, 429937, 429942, 429946, 429953, 429969, 429973, 429981, 429983.